Alert archive / South Carolina / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this wind chill advisory at Feb 18, 2015, 3:56 AM EST for 8 counties in South Carolina; 6 counties in North Carolina. It took effect at Feb 19, 2015, 3:00 AM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 3:56 AM EST (08:56 UTC)
- In effect from
- Feb 19, 2015, 3:00 AM EST
- Expired
- Feb 20, 2015, 10:00 AM EST
- In force
- 31 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS42 KILM 180856 WSWILM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 356 AM EST WED FEB 18 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-053-182100- /O.NEW.KILM.WC.Y.0002.150219T0800Z-150219T1700Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION 356 AM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON EST THURSDAY. * LOCATIONS...ALL OF SOUTHEAST NORTH CAROLINA AND THE FOLLOWING COUNTIES IN SOUTH CAROLINA...DARLINGTON...MARLBORO...DILLON... FLORENCE...MARION AND INLAND HORRY. * TIMING...LATE TONIGHT AND THURSDAY MORNING. * WIND CHILL VALUES...AS LOW AS ZERO TO FIVE DEGREES. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE TEENS AND LOWER 20S. * IMPACTS...THE WIND AND COLD TEMPERATURES WILL COMBINE TO MAKE IT DANGEROUS TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. FROSTBITE IS POSSIBLE...SO BE SURE TO DRESS IN WARM LAYERS AND KEEP YOUR HEAD...HANDS AND FEET WARM AND DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROSTBITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RJD
7 follow-up statements
175 WWUS42 KILM 181959 WSWILM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 259 PM EST WED FEB 18 2015 SCZ039-054>056-190400- /O.EXB.KILM.WC.Y.0002.150219T0800Z-150220T1500Z/ WILLIAMSBURG-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITY OF...KINGSTREE 259 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 10 AM EST FRIDAY. * LOCATIONS...ALL OF SOUTHEAST NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. * TIMING...THURSDAY MORNING AND AGAIN FRIDAY MORNING. * WIND CHILL VALUES...AS LOW AS ZERO TO FIVE DEGREES. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE UPPER TEENS TO LOWER 20S THURSDAY MORNING...AND FROM 10 TO 15 DEGREES FRIDAY MORNING. * IMPACTS...THE WIND AND COLD TEMPERATURES WILL COMBINE TO MAKE IT DANGEROUS TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. FROSTBITE IS POSSIBLE...SO BE SURE TO DRESS IN WARM LAYERS AND KEEP YOUR HEAD...HANDS AND FEET WARM AND DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROSTBITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NCZ087-096-099-105>110-SCZ017-023-024-032-033-053-190400- /O.EXT.KILM.WC.Y.0002.150219T0800Z-150220T1500Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION 259 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM THURSDAY TO 10 AM EST FRIDAY... * LOCATIONS...ALL OF SOUTHEAST NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. * TIMING...THURSDAY MORNING AND AGAIN FRIDAY MORNING. * WIND CHILL VALUES...AS LOW AS ZERO TO FIVE DEGREES. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE UPPER TEENS TO LOWER 20S THURSDAY MORNING...AND FROM 10 TO 15 DEGREES FRIDAY MORNING. * IMPACTS...THE WIND AND COLD TEMPERATURES WILL COMBINE TO MAKE IT DANGEROUS TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. FROSTBITE IS POSSIBLE...SO BE SURE TO DRESS IN WARM LAYERS AND KEEP YOUR HEAD...HANDS AND FEET WARM AND DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROSTBITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TRA
797 WWUS42 KILM 190428 WSWILM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1128 PM EST WED FEB 18 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-191330- /O.CON.KILM.WC.Y.0002.150219T0800Z-150220T1500Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION...KINGSTREE 1128 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 10 AM EST FRIDAY... * LOCATIONS...ALL OF SOUTHEAST NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. * TIMING...EARLY THURSDAY MORNING...THROUGH DAYTIME THURSDAY...AND THROUGH THURSDAY NIGHT INTO FRIDAY MORNING. * WIND CHILL VALUES...AS LOW AS ZERO TO -3 WELL INLAND...AND AS LOW AS ZERO TO +5 DEGREES CLOSER TO THE COAST. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH DURING THE PRE-DAWN THURSDAY HOURS...WILL DROP TO 10 TO 20 MPH WITH GUSTS UP TO 25 MPH DURING THE DAY ON THURSDAY...AND DIMINISH TO 5 TO 10 MPH THURSDAY NIGHT INTO FRIDAY MORNING. * TEMPERATURES...WILL DROP TO 15 TO 20 DEGREES BY DAYBREAK THURSDAY...AND WILL ONLY RISE INTO THE 20S DURING DAYTIME THU. LOWS FRIDAY MORNING WILL DROP TO 10 TO 15 DEGREES WITH SINGLE DIGITS POSSIBLE BETWEEN INLAND PENDER COUNTY WEST TO NORTHERN MARLBORO COUNTY. * IMPACTS...THE WIND AND COLD TEMPERATURES WILL COMBINE TO MAKE IT DANGEROUS TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE...SO BE SURE TO DRESS IN WARM LAYERS AND KEEP YOUR HANDS...FEET AND HEAD COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROSTBITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DOUGH
158 WWUS42 KILM 190901 WSWILM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 401 AM EST THU FEB 19 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-192100- /O.CON.KILM.WC.Y.0002.000000T0000Z-150220T1500Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION...KINGSTREE 401 AM EST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * LOCATIONS...ALL OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. * TIMING...THE MOST DANGEROUS WIND CHILL VALUES ARE EXPECTED THIS MORNING AND AGAIN TONIGHT INTO FRIDAY MORNING. * WIND CHILL VALUES...AS LOW AS MINUS 5 TO PLUS 5 DEGREES...LOWEST TONIGHT INTO FRIDAY MORNING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 TO 35 MPH TODAY. WIND SPEEDS WILL BE 10 TO 15 MPH TONIGHT AND FRIDAY MORNING. * TEMPERATURES...AS LOW AS 15 TO 20 DEGREES THIS MORNING AND AROUND 10 TO 15 DEGREES TONIGHT. * IMPACTS...THE WIND AND RECORD COLD WILL COMBINE TO MAKE IT DANGEROUS TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE...SO BE SURE TO DRESS IN WARM LAYERS AND KEEP YOUR HANDS...FEET AND HEAD COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROSTBITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RJD
538 WWUS42 KILM 192010 WSWILM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 310 PM EST THU FEB 19 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-200400- /O.CON.KILM.WC.Y.0002.000000T0000Z-150220T1500Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION...KINGSTREE 310 PM EST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * LOCATIONS...ALL OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. * TIMING...THE LOWEST WIND CHILL VALUES ARE EXPECTED LATE TONIGHT. * WIND CHILL VALUES...FALLING TO BETWEEN ZERO AND 5 DEGREES OVERNIGHT. * WINDS...NORTHWEST 5 TO 15 MPH. * TEMPERATURES...IN THE TEENS. * IMPACTS...WIND AND RECORD COLD WILL COMBINE TO MAKE IT DANGEROUS TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE. DRESS IN WARM LAYERS AND KEEP YOUR HANDS...FEET AND HEAD COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROSTBITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 9
416 WWUS42 KILM 200257 WSWILM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 957 PM EST THU FEB 19 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-201145- /O.CON.KILM.WC.Y.0002.000000T0000Z-150220T1500Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION...KINGSTREE 957 PM EST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * LOCATIONS...ALL OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. * TIMING...THE LOWEST WIND CHILL VALUES ARE EXPECTED LATE TONIGHT. * WIND CHILL VALUES...FALLING TO BETWEEN ZERO AND 5 DEGREES OVERNIGHT. * WINDS...NORTH 5 TO 15 MPH. * TEMPERATURES...10 TO 15. * IMPACTS...WIND AND RECORD COLD WILL COMBINE TO MAKE IT DANGEROUS TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE. DRESS IN WARM LAYERS AND KEEP YOUR HANDS...FEET AND HEAD COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROSTBITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ III
955 WWUS42 KILM 200814 WSWILM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 314 AM EST FRI FEB 20 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-201500- /O.CON.KILM.WC.Y.0002.000000T0000Z-150220T1500Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION...KINGSTREE 314 AM EST FRI FEB 20 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...ALL OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. * TIMING...THROUGH MID MORNING. * WIND CHILL VALUES...FIVE BELOW ZERO TO FIVE ABOVE ZERO. * WINDS...NORTH 10 TO 15 MPH WITH A FEW HIGHER GUSTS. * TEMPERATURES...RECORD LOWS 10 TO 15 DEGREES. ISOLATED SINGLE DIGIT READINGS ARE EXPECTED. * IMPACTS...WIND AND RECORD COLD WILL COMBINE TO MAKE IT DANGEROUS TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE. DRESS IN WARM LAYERS AND KEEP YOUR HANDS...FEET AND HEAD COVERED. IT IS TOO COLD FOR YOUR PETS TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROSTBITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RJD
711 WWUS42 KILM 201442 WSWILM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 942 AM EST FRI FEB 20 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-201545- /O.EXP.KILM.WC.Y.0002.000000T0000Z-150220T1500Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION...KINGSTREE 942 AM EST FRI FEB 20 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... TEMPERATURES ARE SLOWLY RISING ACROSS THE AREA AND THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. A DIMINISHING TREND IN WINDS CAN BE EXPECTED INTO THE AFTERNOON AS HIGH PRESSURE DRAWS CLOSER TO THE REGION. $$ 8
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 12:44 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 18, 12:44 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1244 AM EST WED FEB 18 2015 .SYNOPSIS... THE COLDEST AIR OF THE SEASON IS ON THE WAY. ANOTHER BLAST OF VERY DRY AND COLD AIR WILL ARRIVE WITH PASSAGE OF ANOTHER COLD FRONT LATE WEDNESDAY. ARCTIC HIGH PRESSURE WILL FOLLOW...BUILDING DOWN INTO THE CAROLINAS WEDNESDAY NIGHT...MOVING OVERHEAD ON FRIDAY AND FINALLY OFFSHORE BY SATURDAY. THE NEXT FRONTAL SYSTEM WILL AFFECT THE AREA DURING THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 1100 PM TUESDAY...ONLY CHANGE FROM THE PREVIOUS UPDATE WAS TO BASICALLY ADD PATCHY TO AREAS OF FOG ACROSS LOCATIONS THAT EXPERIENCED THE FREEZING RAIN AND ICE ACCRETIONS FROM THIS PAST WINTER WX EVENT. NOT ENOUGH DRYING OCCURRED TODAY TO PREVENT GROUND BASED FOG DEVELOPMENT OVERNIGHT...ESPECIALLY ACROSS AREAS OF THE PEE DEE REGION WHERE WINDS MAY ALSO DECOUPLE AND GO CALM. PREVIOUS DISCUSSION........................................... AS OF 800 PM TUESDAY...BEEFED UP THE OVERNIGHT CLOUDS BASED ON LATEST SAT IMAGERY TRENDS...COMBINED WITH 18Z MODEL OUTPUT. LATEST HOURLY BUFR SOUNDING DATA SUPPORT THE LOW LEVEL CLOUD DECK...WITH A MID-LEVEL CLOUD DECK CLOSER TO THE IMMEDIATE COAST DUE TO THE CLOSE PROXIMITY OF THE OFFSHORE NE TO SW BAROCLINIC ZONE. THE LONGER OCCURRENCE OF THE MID-LEVEL CLOUD DECK ACROSS THE FA SHOULD NOT HAVE ENOUGH AN EFFECT TO FORCE A CAT RISE FOR THE OVERALL CURRENT OVERNIGHT MINS. OVERNIGHT WINDS WERE MASSAGED WITH WINDS POSSIBLY GOING CALM FOR A SHORT TIME OVER THE PEE DEE REGION...ESPECIALLY DURING THE PRE-DAWN WED HRS. PREVIOUS DISCUSSION........................................... AS OF 3 PM TUESDAY...LOW PRESSURE WELL OFF THE MID-ATLANTIC COAST PUSHED A COLD FRONT OFF THE COAST EARLY THIS MORNING. COLD AIR DRAINING SOUTHWARD ACROSS THE SNOW AND ICE PACK FROM VIRGINIA DOWN TO CENTRAL NORTH CAROLINA HAS KEPT OUR TEMPERATURES FROM MOVING MUCH THIS AFTERNOON. EVEN WITH A SOME SUN PEEKING THROUGH THE LOW CLOUDS THE WARMEST TEMPERATURE I CAN FIND CURRENTLY IN MY FORECAST AREA IS 41 IN KINGSTREE SC...WITH MOST LOCATIONS IN THE 33-38 RANGE. A SECOND WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT OFFSHORE TONIGHT IN RESPONSE TO AN APPROACHING 500 MB DISTURBANCE CURRENTLY IN THE LOWER MISSISSIPPI VALLEY. MID LEVEL MOISTURE SHOULD INCREASE APPRECIABLY THIS EVENING AS THE UPPER DISTURBANCE APPROACHES...AND IN FACT ENOUGH LIFT REDEVELOPS ALONG THE 315K ISENTROPIC SURFACE THAT I WOULDN'T BE SURPRISED TO SEE RADAR ECHOES ALOFT (SNOW) DEVELOP ALONG THE COAST BY 9-10 PM. FORECAST SOUNDINGS SHOW A TREMENDOUS AMOUNT OF DRY AIR BELOW THE MID-CLOUD BASE WHICH SHOULDN'T ALLOW MUCH OF ANYTHING TO REACH THE SURFACE HOWEVER. THE BIGGEST CONCERN FOR TONIGHT DEALS WITH HOW MUCH CLOUD COVER REMAINS BEHIND THE UPPER DISTURBANCE...AND HOW MUCH IMPACT THAT HAS ON LOW TEMPERATURES. A THIN LAYER OF MOISTURE AROUND 600 MB WILL PROBABLY END UP AS SCATTERED ALTOCUMULUS AROUND 13000 FT...WHILE LINGERING LOW LEVEL MOISTURE COULD FORM PATCHES OF LOW STRATUS BELOW 3000 FT. GFS MOS LOWS LOOK TOO COLD...INDICATIVE OF A WELL- DEVELOPED RADIATION INVERSION IN CLEAR SKIES. MY FORECAST LOWS TONIGHT ARE CLOSER TO THE 12Z NAM. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...ANOTHER ARCTIC FRONT TO PASS THROUGH THE AREA WEDNESDAY AFTERNOON AND EVENING...BRINGING THE POSSIBILITY OF A FEW SNOW FLURRIES DURING THE LATE AFTERNOON INTO THE EVENING... MAINLY ALONG THE NORTHERN TIER. MAX TEMPERATURES WEDNESDAY UNDER A PARTLY CLOUDY SKY SHOULD RANGE FROM AROUND 40 N TO UPPER 40S S. CLEARING SKIES AND STRONG CAA EXPECTED OVERNIGHT WEDNESDAY WITH LOWS EXPECTED TO RANGE FROM 10 TO 15 NW TO LOWER 20S SE. AS ARCTIC HIGH PRESSURE CONTINUES TO BUILD IN THURSDAY AND THURSDAY NIGHT...TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 20S DURING THE DAY OVER MUCH OF THE AREA. MAXIMUMS ARE EXPECTED TO RANGE FROM THE MID 20S NORTH TO MID 30S SOUTHERN TIER. CAA CONTINUES UNDER A MAINLY CLEAR SKY THURSDAY NIGHT WITH TEMPERATURES EXPECTED TO RANGE FROM SINGLE DIGITS NORTH TO 15 TO 20 SOUTH. SHOULD THE WIND DROP OFF MORE THAN CURRENTLY FORECAST THURSDAY NIGHT...EVEN COLDER MINIMUMS ARE POSSIBLE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 3 PM TUESDAY...ARCTIC HIGH WILL RETAIN ITS HOLD ON THE CAROLINAS FRI AND FRI NIGHT WITH TEMPERATURES ONCE AGAIN WELL BELOW CLIMO. HIGHS IN MANY AREAS WILL REMAIN IN THE 20S DESPITE PLENTY OF SUNSHINE. LOWS FRI NIGHT WILL DROP WELL INTO THE TEENS. ARCTIC HIGH SHIFTS OFF THE MID ATLANTIC COAST SAT AS MID LEVEL PATTERN FLATTENS. SOME OF THE MEDIUM RANGE GUIDANCE IS HINTING AT COLD WEDGE EVENT SETTING UP BUT THE TREND HAS BEEN FOR THE PROGRESSIVE FLOW TO PUSH THE CENTER OFF THE HIGH FARTHER OFF THE COAST...LIMITING THE STRENGTH AND DURATION OF THE WEDGE. RETURN FLOW AROUND THE HIGH WILL START WARM ADVECTION BUT THE IN SITU AIR MASS WILL BE SLOW TO RESPOND. WARM FRONT LIFTS NORTH LATE SAT OR SAT NIGHT WITH POTENTIAL FOR SOME LIGHT PRECIP ASSOCIATED WITH ISENTROPIC LIFT AHEAD OF THE FRONT. LIFT IS WEAK AND THERE WILL BE AN ABUNDANCE OF LOW LEVEL DRY AIR SO NOT EXPECTED A LOT OF PRECIP. WILL HOLD ONTO INHERITED SLIGHT CHC POP LATE SAT AND SLIGHT CHC TO CHC POP SAT NIGHT. MID LEVEL FLOW BECOMES SOUTHWEST SAT NIGHT INTO SUN IN RESPONSE TO 5H TROUGH DIGGING OVER THE WEST. THE RESULTING DEEP MOISTURE ADVECTION WILL PUSH PRECIPITABLE WATER VALUES TO 1.25 INCH LATER SUN. ABUNDANT MOISTURE AND WEAK LOW LEVEL CONVERGENCE COMBINED WITH SOME WEAK PVA WILL LIKELY GENERATE SOME CONVECTION AHEAD OF THE ADVANCING COLD FRONT BUT THE SURFACE LOW IS DISPLACED WELL NORTH OF THE AREA AND THE FRONT LACKS A STRONG 5H TROUGH AND MID LEVEL DYNAMICS. INHERITED CHC POP SEEMS ADEQUATE GIVEN THE LIMITING FACTORS. MEDIUM RANGE GUIDANCE IS COMING INTO BETTER AGREEMENT LATE IN THE PERIOD AS A NORTHERN STREAM SHORTWAVE CROSSING THE GREAT LAKES EARLY MON HELPS PUSH THE LINGERING FRONT OFF THE COAST. ALTHOUGH THIS IS A CHANGE FROM PREVIOUS GUIDANCE THE GFS/ECMWF AND EVEN THE CANADIAN ALL SHOW EVIDENCE OF THIS HAPPENING. AS A RESULT WILL DROP POP TO LOW CHC MON AND SLIGHT CHC TUE. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... AS OF 06Z...INTERMITTENT AREAS OF MVFR DUE TO LOW CIGS AND PATCHY FOG THROUGH THE OVERNIGHT HOURS WILL GRADUALLY IMPROVE TO VFR AS ARCTIC HIGH PRESSURE ALLOWS FOR DRIER AIR TO INFILTRATE INTO THE AREA. ANOTHER COLD FRONT MOVES THROUGH THE AREA WEDNESDAY AFTERNOON/EVENING ALLOWING FOR INCREASED WEST-SOUTHWEST WINDS...AND A SLIGHT CHANCE FOR -SN AT KILM/KLBT WEDNESDAY EVENING. A PERIOD OF IFR FOG IS POSSIBLE AT KLBT AND KFLO...OTHERWISE MVFR VISIBILITIES INLAND OVERNIGHT. NO RESTRICTIONS TO VISIBILITY ARE EXPECTED AT THE COAST. CONSIDERABLE CLOUD COVER WILL BE OF THE HIGH VARIETY AND SO CEILINGS WILL REMAIN VFR OVERNIGHT THROUGHOUT. WINDS OVERNIGHT WILL BE WEST-NORTHWESTERLY AOB 8 KTS. ON WEDNESDAY...EXPECT VFR THROUGHOUT THE DAY AHEAD OF AN APPROACHING COLD ARCTIC FRONT...WITH WESTERLY WINDS INCREASING TO AOB 15 KTS AND GUSTING UP TO 25 KTS POSSIBLY. TIME-HEIGHT ANALYSIS AND FCST SOUNDINGS SUGGEST A GRADUAL INCREASE IN CLOUD COVER WITH SCT/BKN MID TO HIGH CLOUDS BY AFTERNOON AND A CHANCE OF -SN AT KILM/KLBT EARLY EVENING. GIVEN DRIER AIR IN PLACE NOT EXPECTING WIDESPREAD WINTRY PRECIPITATION...AGAIN JUST A CHANCE LIGHT WINTRY PRECIPITATION AT THE NC TERMINALS. INTO THE OVERNIGHT HOURS...PRECIPITATION CHANCES DIMINISH AND VFR PREVAILS WITH GUSTY WESTERLY WINDS. EXTENDED OUTLOOK...CHANCE OF RAIN/MVFR SATURDAY. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1115 PM TUESDAY...REPLACED THE SCA ACROSS THE ILM NC WATERS WITH A SCEC...WHICH WILL BE IN EFFECT THRU 600 AM WED MORNING. THE OVERALL SIGNIFICANT SEAS WILL CONTINUE TO LOWER IN RESPONSE TO THE SLOWLY DECAYING PSEUDO SOUTHERLY GROUND SWELL...AND THE SUBSIDING NORTHERLY WIND DRIVEN WAVES. DOMINATING PERIODS WILL CONTINUE WITH THE 9 TO 10 SECOND PERIOD PSEUDO GROUND SWELL. PREVIOUS DISCUSSION............................................ AS OF 815 PM TUESDAY...THE VICINITY OF THE BAROCLINIC ZONE JUST OFFSHORE FROM THE CAROLINA COASTS OVERNIGHT...WILL RESULT IN A SOMEWHAT TIGHTENED SFC PG ACROSS THE WATERS THAT WILL YIELD 10 TO 20 KT WIND SPEEDS FOR THE THE REMAINDER OF THIS NEAR TERM PERIOD. VARIOUS MODEL SFC PRESSURE PATTERNS OVERNIGHT YIELD A NORTHERLY WIND DIRECTION. OVERALL SIGNIFICANT SEAS WILL BE IN A SLOW SUBSIDING TREND...WITH WIDESPREAD 2 TO 5 FT SIG. SEAS HEIGHTS BY AND AFTER MIDNIGHT TONIGHT. LATEST WAVEWATCH3 AND LOCALLY PRODUCED SWAN MODEL RUNS INDICATE A PSEUDO-SWELL FROM THE SW AT 8-10 SECOND PERIODS WILL DOMINATE THE OVERALL SIGNIFICANT SEAS. THUS...THE SLOW DIMINISHING/SUBSIDING TRENDS TO ALLOW FOR THE DEMISE OF THE REMAINDER OF THE SCA AT AROUND MIDNIGHT TONIGHT. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...WINDS WILL BACK EARLY WED TO MORE A WESTERLY DIRECTION BEFORE ANOTHER SURGE OF COLD ARCTIC AIR COMES IN ON STRONGER NW WINDS BY EVENING. WINDS 10 TO 15 KTS EARLY IN THE DAY WILL INCREASE UP TO AROUND 20 KTS BY WED NIGHT...DRIVING SEAS UP CLOSE TO SCA THRESHOLDS. STRONG NORTHWEST WINDS WILL DIMINISH SLOWLY DOWN TO 15 TO 20 KTS BY THURS NIGHT ALLOWING SEAS TO SUBSIDE TO 3 TO 5 FT MOST WATERS. THERE IS POTENTIAL FOR WINDS TO REACH SCA LEVELS WEDNESDAY NIGHT INTO THURSDAY AND AGAIN THURSDAY NIGHT AS COLD AIR INTERACTS WITH THE RELATIVELY WARM OCEAN WATER WITH SST VALUES AROUND 60 AT FRYING PAN SHOALS. FOR NOW WINDS AND SEAS ARE FORECAST AT LEVELS JUST BELOW SCA LEVELS. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 3 PM TUESDAY...STRONG NORTHERLY FLOW AT THE START OF THE PERIOD WILL GRADUALLY WEAKEN ON FRI AS COLD ADVECTION WANES AND GRADIENT STARTS TO RELAX. WEAK COASTAL TROUGH DEVELOPS LATE FRI BUT IS QUICK TO MOVE ONSHORE SAT WITH SOUTHEAST FLOW DEVELOPING. GRADIENT TIGHTENS UP SAT NIGHT AND SUN WITH SOUTHERLY FLOW INCREASING TO 15 TO 20 KT LATER IN THE DAY. CURRENTLY ONLY POTENTIAL FOR HEADLINES APPEARS TO BE A HEADLINE CARRIED OVER FROM THE SHORT TERM PERIOD AND POSSIBILITY OF SCA SEAS LATE IN THE PERIOD DUE TO INCREASED SOUTHERLY FLOW. SEAS 3 TO 5 FT AT THE START OF THE PERIOD WILL DROP TO AROUND 2 FT SAT BUT WITH POTENTIAL FOR 4 TO 6 FT LATE SUN. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...DCH SHORT TERM...RAN LONG TERM...III AVIATION...SGL/RJD
Hazardous weather outlook, Feb 17, 11:07 PM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1107 PM EST TUE FEB 17 2015 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-190415- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 1107 PM EST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE COLDEST AIR OF THE WINTER WILL ARRIVE WEDNESDAY NIGHT AND IS EXPECTED TO LAST THROUGH FRIDAY NIGHT. ACTUAL AIR TEMPERATURES WILL FALL INTO THE TEENS...WITH SINGLE-DIGITS POSSIBLE ACROSS INLAND NORTH CAROLINA. WIND CHILLS COULD DROP TO NEAR ZERO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-190415- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 1107 PM EST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE COLDEST AIR OF THE WINTER WILL ARRIVE WEDNESDAY NIGHT AND IS EXPECTED TO LAST THROUGH FRIDAY NIGHT. ACTUAL AIR TEMPERATURES WILL FALL INTO THE TEENS...WITH SINGLE-DIGITS POSSIBLE ACROSS INLAND NORTH CAROLINA. WIND CHILLS COULD DROP TO NEAR ZERO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-190415- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1107 PM EST TUE FEB 17 2015 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY WEDNESDAY NIGHT INTO THURSDAY NIGHT...WITH GALE FORCE GUSTS POSSIBLE. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-190415- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1107 PM EST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY WEDNESDAY NIGHT INTO THURSDAY NIGHT...WITH GALE FORCE GUSTS POSSIBLE. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:33 AM EST | Gale Watch | ILM | 6 hr | |
| Feb 18, 6:23 AM EST | Coastal Flood Advisory | ILM | New Hanover, Pender | 4 hr |
| Feb 18, 9:23 AM EST | Gale Warning | ILM | 21 hr |
Nearby
Wind Chill Advisories in South Carolina, 2015Wind Chill Advisories in North Carolina, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.